MAUDE Adverse Event Report: COOK INC GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G24216
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: phone: (b)(6).Initial reporter occupation: other non-healthcare professional: agent.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using a guardia access embryo transfer catheter, the pouch was opened and they discovered a 'fiber-like' appearance in the transfer catheter.This lot appeared to not be as 'smooth' when attempting to aspirate.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information was provided on 29oct2021: the "fiber" looks like foreign matter in the catheter.It was noted to be 2/3 within the catheter and 1/3 outside of the catheter.The procedure was completed with another new device.There were no adverse effects reported.The "fiber" will be returned with the device.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, while using a guardia access embryo transfer catheter, the pouch was opened and they discovered a 'fiber-like' appearance in the transfer catheter.The "fiber" looks like foreign matter in the catheter.It was noted to be 2/3 within the catheter and 1/3 outside of the catheter.The procedure was completed with another new device.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, inspection of unused product, and quality control data.The complaint device was returned to cook for investigation.Visual investigation of the opened device found dried media present in tubing.No evidence of "fiber".All devices were opened for investigation: 2 devices had foreign matter present in tubing of the transfer catheters, looks like white flecks of material.The 14 other devices had no evidence of foreign matter.A review of the device history record found two non-conformances related to the reported failure mode.Both non-conformances related to foreign matter were identified and were dispositioned as scrapped.Therefore, it is unlikely the nonconformances of lot 13834426 were related to the complaint failure mode.A complaint search revealed no other complaints associated with product lot 13834426.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the evidence, a definitive root cause of the reported issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12681700
Report Number1820334-2021-02368
Device Sequence Number19908054
Product Code MQF
UDI-Device Identifier00827002242166
UDI-Public(01)00827002242166(17)240319(10)13834426
Combination Product (Y/N)N
PMA/510(K) Number
K172051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberG24216
Device Catalogue NumberK-JETS-551910-S
Device Lot Number13834426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/29/2021
01/21/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/12/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale